Variational approach to shape derivatives for elasto-acoustic coupled scattering fields and an application with random interfaces

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

1 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)686-704
Journal / PublicationJournal of Mathematical Analysis and Applications
Issue number1
Online published14 Jul 2017
Publication statusPublished - 1 Dec 2017


We establish the theoretical results, governed by Helmholtz equation and Lamé system, of shape derivatives of solutions to the elasto-acoustic coupled scattering problem. The primary techniques use the variational approach and the admissible perturbation characterized by the velocity method. Unlike perturbations of the boundary in the normal direction, the velocity method is introduced to conduct sensitivity analysis for an arbitrary domain with the least smooth conditions on a geometric boundary. In view of different boundary regularities, shape derivatives are investigated only in suitable Sobolev spaces. As a further application of our results, we derive the first order shape derivatives of solutions to stochastic elasto-acoustic equations with random interfaces, which can be used to obtain the approximation expectation, variance, and high order moments through Taylor shape expansion.

Research Area(s)

  • Differential forms, Elasto-acoustic coupled scattering problem, Shape derivative, Stochastic interface problem

Citation Format(s)